Advertisement

On the complexities of some simple modules of symmetric groups

  • Yu JiangEmail author
Original Paper
  • 46 Downloads

Abstract

Let p be a prime. In this paper, we compute the complexities of some simple modules of symmetric groups labelled by two-part partitions. Most of the simple modules considered here are contained in p-blocks with non-abelian defect groups.

Keywords

Complexity Generic Jordan type Symmetric group Simple modules of symmetric groups 

Mathematics Subject Classification

20C30 

Notes

Acknowledgements

The author thanks his supervisor Dr. Kay Jin Lim for providing some suggestions to improve the paper. He also gratefully thanks an anonymous referee for his or her meaningful and helpful comments on an earlier version of the paper.

References

  1. Adem, A., Milgram, R.J.: Cohomology of Finite Groups, 309. Springer, Berlin (2004)CrossRefGoogle Scholar
  2. Alperin, J.L.: Local Representation Theory. Cambridge Studies in Advanced Mathematics, vol. 11. Cambridge University Press, Cambridge (1986)CrossRefGoogle Scholar
  3. Alperin, J.L., Evens, L.: Representations, resolutions and Quillen’s dimension theorem. J. Pure Appl. Algebra 22, 1–9 (1981)MathSciNetCrossRefGoogle Scholar
  4. Avrunin, G.S., Scott, L.L.: Quillen stratification for modules. Invent. Math. 66, 277–286 (1982)MathSciNetCrossRefGoogle Scholar
  5. Carlson, J.F.: The varieties and the cohomology ring of a module. J. Algebra 85, 104–143 (1983)MathSciNetCrossRefGoogle Scholar
  6. Danz, S., Lim, K.J.: Signed Young modules and simple Specht modules. Adv. Math. 307, 369–416 (2017)MathSciNetCrossRefGoogle Scholar
  7. Danz, S.: On vertices of completely splittable modules for symmetric groups and simple modules labelled by two part partitions. J. Group Theory 12, 351–385 (2009)MathSciNetCrossRefGoogle Scholar
  8. Donkin, S.: On Schur algebras and related algebras, II. J. Algebra 111, 354–364 (1987)MathSciNetCrossRefGoogle Scholar
  9. Friedlander, E.M., Pevtsova, J., Suslin, A.: Generic and maximal Jordan types. Invent. Math. 168, 485–522 (2007)MathSciNetCrossRefGoogle Scholar
  10. Giannelli, E., Lim, K.J., Wildon, M.: Sylow subgroups of symmetric and alternating groups and the vertex of \(S^{(kp-p,1^p)}\) in characteristic \(p\). J. Algebra 455, 358–385 (2016)MathSciNetCrossRefGoogle Scholar
  11. Green, J.A.: On the indecomposable representations of a finite group. Math. Z. 70, 430–445 (1959)MathSciNetCrossRefGoogle Scholar
  12. Hemmer, D.J., Nakano, D.K.: Support varieties for modules over symmetric groups. J. Algebra 254, 422–440 (2002)MathSciNetCrossRefGoogle Scholar
  13. Henke, A.: On \(p\)-Kostka numbers and Young modules. Eur. J. Comb. 26, 923–942 (2005)MathSciNetCrossRefGoogle Scholar
  14. James, G.D.: The Representation Theory of the Symmetric Groups. Lecture Notes in Mathematics, vol. 682. Springer, Berlin (1978)CrossRefGoogle Scholar
  15. James, G.D.: Trivial source modules for symmetric groups. Arch. Math. (Basel) 41, 294–300 (1983)MathSciNetCrossRefGoogle Scholar
  16. James, G.D., Kerber, A.: The Representation Theory of the Symmetric Group, Encyclopedia of Mathematics and its Applications, vol. 16. Addison-Wesley Publishing Co, New York (1981)Google Scholar
  17. Jiang, Y., Lim, K.J., Wang, J.L.: On the Brauer constructions and generic Jordan types of Young modules, arXiv: 1707.04075 [math. RT], (2017)
  18. Klein, T.: The multiplication of Schur-functions and extensions of \(p\)-modules. J. Lond. Math. Soc. 43, 280–284 (1968)MathSciNetCrossRefGoogle Scholar
  19. Kleshchev, A.: Linear and Projective Representations of Symmetric Groups. Cambridge Tracts in Mathematics, vol. 163. Cambridge University Press, Cambridge (2005)CrossRefGoogle Scholar
  20. Lim, K.J.: The varieties for some Specht modules. J. Algebra 321, 2287–2301 (2009)MathSciNetCrossRefGoogle Scholar
  21. Lim, K.J.: The complexity of the Specht modules corresponding to hook partitions. Arch. Math. (Basel) 93, 11–22 (2009)MathSciNetCrossRefGoogle Scholar
  22. Lim, K.J.: Specht modules with abelian vertices. J. Algebraic Comb. 35, 157–171 (2012)MathSciNetCrossRefGoogle Scholar
  23. Lim, K.J., Tan, K.M.: The complexities of some simple modules of the symmetric groups. Bull. Lond. Math. Soc. 45, 497–510 (2013)MathSciNetCrossRefGoogle Scholar
  24. Lucas, E.: Theorie des Fonctions Numeriques Simplement Periodiques. Am. J. Math. 1, 289–321 (1878)MathSciNetCrossRefGoogle Scholar
  25. Nagao, H., Tsushima, Y.: Representations of Finite Groups. Academic Press, San Diego (1989)zbMATHGoogle Scholar
  26. Peel, M.H.: On the second natural representation of the symmetric groups. Glasgow Math. J. 10, 25–37 (1969)MathSciNetCrossRefGoogle Scholar
  27. Sheth, J.: Branching rules for two row partitions and applications to the inductive systems for symmetric groups. Commun. Algebra 27, 3303–3316 (1999)MathSciNetCrossRefGoogle Scholar
  28. Uno, K.: The rank variety of irreducible modules for symmetric groups. Sūrikaisekikenkyūsho Kōkyūroku, 8–15 (2002)Google Scholar
  29. Wheeler, W.W.: Generic module theory. J. Algebra 185, 205–228 (1996)MathSciNetCrossRefGoogle Scholar

Copyright information

© The Managing Editors 2019

Authors and Affiliations

  1. 1.Division of Mathematical SciencesNanyang Technological UniversitySingaporeSingapore

Personalised recommendations